Hail, Bienville
- When
- April 30, 4:20 PM CST
- Where
- Bienville County, Arcadia
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -92.917
Golfball to baseball sized hail fell at the Outlet mall in Arcadia.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI APR 30 2004 .DISCUSSION... WEAK SHORTWAVE TRACKING ACROSS LOUISIANA THIS AFTERNOON...IS STILL FIRING OFF SOME CONVECTION ACROSS NORTH CENTRAL LOUISIANA...WITH VERY ISOLATED SHOWERS ACROSS THE REST OF THE AREA...AS CLOUD COVER HAS KEPT TEMPERATURES DOWN JUST ENOUGH TO KEEP FROM BREAKING THE WEAK CAP. THIS ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING...WITH ATTENTION SHIFTING WESTWARD TO THE CLOSED LOW ACROSS NORTHERN NEW MEXICO AND THE COLD FRONT STRETCHING THIS AFTERNOON...FROM NEAR ABILENE TEXAS...THROUGH WICHITA FALLS TEXAS TO TULSA OKLAHOMA...INTO CENTRAL MISSOURI. THE CLOSED LOW ACROSS NEW MEXICO WILL WEAKEN AND EJECT INTO PLAINS TONIGHT AND SATURDAY...AS A NORTHERN STREAM TROUGH DIGS INTO THE NORTHERN PART OF THE COUNTRY. THIS WILL RESULT IN THE COLD FRONT PUSHING INTO THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT AND BEING NEAR OR JUST NORTHWEST OF THE INTERSTATE 30 CORRIDOR BY AROUND 12Z. THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE COLD FRONT AND PUSH SOUTHEAST. THIS LINE OF THUNDERSTORMS COULD BE WEAKENING BY THE TIME IT REACHES SOUTHEAST OKLAHOMA...AND ADJACENT AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...BUT WITH STRONG LIFT FROM THE TROUGH...AN UNSTABLE ATMOSPHERE...AND A 40 KT LOW LEVEL JET...WILL MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS THE NORTHWEST THIRD OF THE AREA...INCLUDING THE TYR AND TXK ZONE GROUPINGS. IN ADDITION...THE SLOW MOVEMENT OF THE FRONT...AND PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.75 INCHES...COULD ALLOW FOR SOME HEAVY RAINFALL OVERNIGHT...AS STORMS COULD TRAIN OVER THE SAME AREA. THUS WILL MENTION HEAVY RAINFALL ACROSS THE NORTHWEST THIRD. A WET DAY IS IN STORE FOR MOST OF THE AREA ON SATURDAY...AS A COLD FRONT AND THE RIGHT REAR OF THE JET COMBINE. WILL MENTION HEAVY RAIN...BUT WILL LEAVE OUT SEVERE FOR NOW...AS MORNINGS CONVECTION AND ASSOCIATED CLOUD COVER WILL BE A BIG DETERMINING FACTOR IN WHERE THE SEVERE WEATHER COULD BE. ALSO...CONSIDERED ISSUING A FLOOD WATCH...BUT WILL HOLD OFF FOR NOW...AS FLASH FLOOD GUIDANCE ACROSS THE NORTHWEST IS AROUND 2 INCHES IN ONE HOUR...WITH LOWER AMOUNTS FARTHER SOUTHEAST. LATER SHIFTS WILL HAVE A BETTER HANDLE ON THIS AS THIS WEATHER SITUATION ACTUALLY UNFOLDS. WILL KEEP POPS GOING SATURDAY EVENING...BUT MOST OF THE ACTIVITY WILL EXIT BY AROUND MIDNIGHT. ALSO HAVE SOME SLIGHT POPS ACROSS THE AREA SUNDAY MORNING...AS MEAN RH IS STILL HIGH...AND THE TROUGH/SHEAR AXIS IS STILL MOVING OVER THE AREA. AFTER SUNDAY...EXPECT DRY CONDITIONS AND A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... SHV 67 73 54 71 / 50 80 50 20 MLU 66 78 55 68 / 40 80 60 30 TXK 63 70 50 71 / 70 80 30 10 TYR 65 70 52 72 / 70 80 40 20 LFK 68 75 54 72 / 40 80 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 7 S COUSHATTA 31.92N 93.34W
04/29/2004 RED RIVER LA PUBLIC
PORCH ROOF TORN OFF MOBILE HOME BETWEEN HANNA AND LAKE
END. LARGE TREE BLOWN DOWN.
&&
22The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail. Local standard time, as filed.
Golfball to baseball sized hail fell at the Outlet mall in Arcadia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388850.